Alert archive / Texas / Rip Current Statements in 2017

Rip Current Statement 2, NWS Corpus Christi, TX

March 4, 20174 counties in Texas

NWS Corpus Christi, TX issued this rip current statement at Mar 4, 2017, 4:18 AM CST for 4 counties in Texas. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2017, 4:18 AM CST (10:18 UTC)
Expired
Mar 5, 2017, 6:00 PM CST
In force
38 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WHUS44 KCRP 041018
CFWCRP

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
418 AM CST SAT MAR 4 2017

...MINOR COASTAL FLOODING AND HIGH RIP CURRENT RISK TODAY...

.THE COMBINATION OF HIGH TIDAL LEVELS AND LONG PERIOD SWELL WILL
INCREASE THE RISK FOR MINOR COASTAL FLOODING OVER NUECES AND
KLEBERG COUNTIES DURING THE TIMES OF HIGH TIDE. MODERATE TO 
STRONG ONSHORE FLOW AND LONG PERIOD SWELL WILL RESULT IN A HIGH 
RISK FOR RIP CURRENTS ALONG GULF-FACING BEACHES TODAY AND 
TONIGHT.

TXZ242-243-041830-
/O.NEW.KCRP.CF.Y.0002.170304T1018Z-170305T0000Z/
/O.NEW.KCRP.RP.S.0002.170304T1018Z-170305T1200Z/
KLEBERG-NUECES-
418 AM CST SAT MAR 4 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
COASTAL FLOOD ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH
RIP CURRENT RISK IS IN EFFECT THROUGH LATE TONIGHT. 

* COASTAL FLOODING...MINOR TIDAL OVERFLOW MAY OCCUR WITH WATER
  REACHING THE DUNES.

* TIMING...MINOR COASTAL FLOODING PREDOMINATELY NEAR THE TIMES OF
  HIGH TIDE. RIP CURRENTS TODAY AND TONIGHT.

* IMPACTS...WATER MAY REACH THE DUNES OF COASTAL NUECES AND
  KLEBERG COUNTIES WITH MINOR BEACH FLOODING POSSIBLE. THIS
  CONDITION MAY LIMIT OR INHIBIT THE ABILITY TO DRIVE ALONG THE
  BEACHES. RIP CURRENT POSE A POTENTIAL LIFE THREATENING CONDITION
  ALONG GULF-FACING BEACHES...ESPECIALLY NEAR BREAKS IN THE
  SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... 
  JETTIES AND PIERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. 

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DONT FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

&&

$$

TXZ245-247-041830-
/O.NEW.KCRP.RP.S.0002.170304T1018Z-170305T1200Z/
ARANSAS-CALHOUN-
418 AM CST SAT MAR 4 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HIGH
RIP CURRENT RISK, WHICH IS IN EFFECT THROUGH LATE TONIGHT. 

* TIMING...TODAY AND TONIGHT.

* IMPACTS...POTENTIAL LIFE THREATENING CONDITION ALONG GULF- 
  FACING BEACHES...ESPECIALLY NEAR BREAKS IN THE SANDBAR AND IN 
  THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. 

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DONT FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

&&

$$

87
4 follow-up statements
178 
WHUS44 KCRP 041836
CFWCRP

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1236 PM CST SAT MAR 4 2017

...MINOR COASTAL FLOODING AND HIGH RIP CURRENT RISK TODAY...

.THE COMBINATION OF HIGH TIDAL LEVELS AND LONG PERIOD SWELL WILL
INCREASE THE RISK FOR MINOR COASTAL FLOODING OVER NUECES AND
KLEBERG COUNTIES DURING THE TIMES OF HIGH TIDE. MODERATE TO
STRONG ONSHORE FLOW AND LONG PERIOD SWELL WILL RESULT IN A HIGH
RISK FOR RIP CURRENTS ALONG GULF-FACING BEACHES TODAY AND
TONIGHT.

TXZ242-243-050000-
/O.CON.KCRP.CF.Y.0002.000000T0000Z-170305T0000Z/
/O.CON.KCRP.RP.S.0002.000000T0000Z-170305T1200Z/
KLEBERG-NUECES-
1236 PM CST SAT MAR 4 2017

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* COASTAL FLOODING...MINOR TIDAL OVERFLOW MAY OCCUR WITH WATER 
  REACHING THE DUNES. 

* TIMING...MINOR COASTAL FLOODING PREDOMINATELY NEAR THE TIMES 
  OF HIGH TIDE. RIP CURRENTS TODAY AND TONIGHT. 

* IMPACTS...WATER MAY REACH THE DUNES OF COASTAL NUECES AND 
  KLEBERG COUNTIES WITH MINOR BEACH FLOODING POSSIBLE. THIS 
  CONDITION MAY LIMIT OR INHIBIT THE ABILITY TO DRIVE ALONG THE 
  BEACHES. RIP CURRENT POSE A POTENTIAL LIFE THREATENING 
  CONDITION ALONG GULF-FACING BEACHES...ESPECIALLY NEAR BREAKS 
  IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS 
  GROINS... JETTIES AND PIERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DONT FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

&&

$$

TXZ245-247-050000-
/O.CON.KCRP.RP.S.0002.000000T0000Z-170305T1200Z/
ARANSAS-CALHOUN-
1236 PM CST SAT MAR 4 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* TIMING...TODAY AND TONIGHT.

* IMPACTS...POTENTIAL LIFE THREATENING CONDITION ALONG GULF- 
  FACING BEACHES...ESPECIALLY NEAR BREAKS IN THE SANDBAR AND IN 
  THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DONT FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

&&

$$
052 
WHUS44 KCRP 042351 AAA
CFWCRP

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 PM CST SAT MAR 4 2017

...HIGH RIP CURRENT RISK CONTINUES TONIGHT...

.THE COMBINATION OF LONG PERIOD SWELLS AND PERSISTENT MODERATE TO
STRONG ONSHORE FLOW WILL RESULT IN A HIGH RISK FOR RIP CURRENTS 
ALONG GULF-FACING BEACHES TONIGHT. WITH HIGH TIDE PASSED OVER THE
AREA...THE COASTAL FLOOD ADVISORY WILL BE ALLOWED TO EXPIRE AT 6
PM CST. WITH WEAKER WINDS ON SUNDAY AND TURNING MORE SOUTHEAST...
THE CONCERN FOR MINOR TIDAL OVERFLOW WILL LIKELY DIMINISH BUT THE
RIP CURRENT RISK WILL PROBABLY REMAIN AT LEAST AT MODERATE LEVELS. 

TXZ242-243-051200-
/O.EXP.KCRP.CF.Y.0002.000000T0000Z-170305T0000Z/
/O.CON.KCRP.RP.S.0002.000000T0000Z-170305T1200Z/
KLEBERG-NUECES-
551 PM CST SAT MAR 4 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...


* TIMING...THROUGH TONIGHT.

* IMPACTS...POTENTIAL LIFE THREATENING CONDITION ALONG GULF- 
  FACING BEACHES...ESPECIALLY NEAR BREAKS IN THE SANDBAR AND IN 
  THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. 

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DONT FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

&&

$$

TXZ245-247-051200-
/O.CON.KCRP.RP.S.0002.000000T0000Z-170305T1200Z/
ARANSAS-CALHOUN-
551 PM CST SAT MAR 4 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* TIMING...TODAY AND TONIGHT.

* IMPACTS...POTENTIAL LIFE THREATENING CONDITION ALONG GULF- 
  FACING BEACHES...ESPECIALLY NEAR BREAKS IN THE SANDBAR AND IN 
  THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DONT FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

&&

$$

GW/WC
543 
WHUS44 KCRP 051240
CFWCRP

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
640 AM CST SUN MAR 5 2017

...HIGH RIP CURRENT RISK CONTINUES TODAY...

.THE COMBINATION OF LONG PERIOD SWELL...HIGH SWELL HEIGHT...AND 
PERSISTENT MODERATE ONSHORE FLOW WILL RESULT IN A HIGH RISK FOR 
RIP CURRENTS ALONG GULF-FACING BEACHES TODAY. THIS CONDITION MAY 
CONTINUE TONIGHT AND MONDAY.

TXZ242-243-245-247-052045-
/O.EXT.KCRP.RP.S.0002.000000T0000Z-170306T0000Z/
KLEBERG-NUECES-ARANSAS-CALHOUN-
640 AM CST SUN MAR 5 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...POTENTIAL LIFE THREATENING CONDITION ALONG GULF- 
  FACING BEACHES...ESPECIALLY NEAR BREAKS IN THE SANDBAR AND IN 
  THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DONT FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

&&

$$

87
022 
WHUS44 KCRP 052103
CFWCRP

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 PM CST SUN MAR 5 2017

...HIGH RIP CURRENT RISK CONTINUES TODAY...

.THE COMBINATION OF LONG PERIOD SWELL...HIGH SWELL HEIGHT...AND
PERSISTENT MODERATE ONSHORE FLOW WILL RESULT IN A HIGH RISK FOR
RIP CURRENTS ALONG GULF-FACING BEACHES TODAY. THIS CONDITION MAY
CONTINUE TONIGHT AND MONDAY.

TXZ242-243-245-247-060000-
/O.CON.KCRP.RP.S.0002.000000T0000Z-170306T0000Z/
KLEBERG-NUECES-ARANSAS-CALHOUN-
303 PM CST SUN MAR 5 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...POTENTIAL LIFE THREATENING CONDITION ALONG GULF- 
  FACING BEACHES...ESPECIALLY NEAR BREAKS IN THE SANDBAR AND IN 
  THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DONT FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

&&

$$

TE

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this rip current statement went out at Mar 3, 10:51 PM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Mar 3, 10:51 PM CST, 5 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1051 PM CST Fri Mar 3 2017

.DISCUSSION...

See Aviation discussion for 06Z TAFs.

&&

.AVIATION...

Except for changes in timing issues with respect to ceilings and
rain, overall the forecast is about the same. Rain begins out
west especially after 10Z and spreads east with time, with
lowering CIGS (from MVFR in the morning to IFR/LIFR later in the
afternoon and evening) and VSBYS (MVFR). Pretty steady rainfall
expected AOA 18Z until about 04Z/04Z at KLRD before energy from
the upper low begins to shift east and upglide diminishes there.
Farther east, pretty much going with -RA after sunrise then
moderate rain in the afternoon (based on time-heights and model
data), with moderate rain pretty much continuing through the end
of the TAF period. Weak east to northeast winds (except at KCRP as
usual) will increase and more ESE during the day with some gusts
with deepening trough and approaching upper level system, then
diminish later with gusts ending after sunset. Winds likely
variable at KLRD by early evening. Finally, could not rule out a
rumble of thunder but overall with limited and elevated weak
instability will maintain no thunder in the terminals.

&&

.PREVIOUS DISCUSSION... /Issued 948 PM CST Fri Mar 3 2017/

DISCUSSION...

Overall the forecast is doing fine, so only made some changes to
the wind forecast for tonight (mainly for the nearshore waters and
inland areas, based on observations and forecast data).
Temperatures at Cotulla a bit warmer than anticipated, but am
wondering if the temperature reading is a tad too warm based on
surrounding observations (maybe 2 degrees or so). In any case,
everything else looks fine. New high resolution model data is
showing that the vast majority of rainfall will occur after
sunrise Saturday. Thus, will leave the forecast for rain as-is for
now and let the MID shift handle but overall will likely keep POPs
similar if not up a bit for morning package. There is some hint
that rain could be ending earlier than the forecast is showing.
Will let the mid shift look at the full compliment of
deterministic synoptic models as well as the high resolution
models and not tie their hands at this time. However, see the
coastal section below for reason for an update.

COASTAL...

Tide levels are starting to come down very slowly, so will end the
Coastal Flood Advisory. With water levels approaching 1.5 feet
above predicted at Bob Hall Pier and 1.0 feet at Port Aransas,
may well have coastal flooding and rip current issues again on
Saturday. Will let the mid shift see how far tide levels fall
overnight and have them decide to issue what is needed at this
time.

MARINE...

Based on the forecast data, and to line up better with the Lower
Texas Coast, have decided to extend the Small Craft Advisory
through Saturday afternoon. Otherwise, winds are a bit less near
the coast but still blowing fairly well offshore with the high
seas as well. With the sea forecast being 7 feet or more over the
gulf waters, decided to just go with the SCA through Saturday
afternoon. Mid shift may well have to extend that too.

PREVIOUS DISCUSSION... /Issued 551 PM CST Fri Mar 3 2017/

DISCUSSION...

See Aviation Discussion for 00Z TAFs.

AVIATION...

This will be brief, since it is fairly straight-forward. CIGs
will go down during the 24 hour forecast, starting out west at
KLRD (MVFR around 05Z and IFR around 16Z), then spreading east
toward 09Z for MVFR CIGS and AOA 20Z for IFR conditions. The CIGS
will lower as the rain ensues, with pretty much -RA or RA in the
body of the forecast AOA 12Z at KLRD and AOA 16Z eastern
terminals. Generally will have an east wind, more east-southeast
on Saturday with the development of the coastal trough.

PREVIOUS DISCUSSION... /Issued 344 PM CST Fri Mar 3 2017/

SHORT TERM (Tonight through Saturday night)...

Main concern in the short term will be increasing rain chances
across South Texas. As of this afternoon, some light patchy rain
exists across the region, but even better chances of rain will
occur on Saturday. A potent upper level system will be moving
across Mexico tonight into early Saturday morning, then across
South Central and South Texas by Saturday afternoon. There will be
a good tap of Pacific moisture as this system draws closer in
addition to low level moisture ushered in by persistent easterly
flow. Models prog PW values to increase to around 1.6 to 1.7
inches by the afternoon. Large scale lift will increase as the
trough approaches, setting the stage for widespread showers across
the region. Rain will first develop over the Rio Grande/western
Brush Country tomorrow morning, then spread eastward as the day
progresses. Rain chances will then focus across eastern parts of
the area and Gulf Waters Saturday evening into early Sunday
morning as trough swings through the area and coastal low
develops. Some pockets of moderate to at times heavy rain will
occur across South Texas during this rain event, with highest
amounts focusing along the coast. Around 1 inch of rain will be
possible out west, with 1 to 3 inches possible closer to the
coast. Instability does not look too impressive at this time, so
will keep thunder out of the forecast for now. Regarding
temperatures, overcast skies and rain chances will hold highs
tomorrow in the 60s in most locations.

MARINE/COASTAL...

Small craft advisory conditions will continue through at least
tonight due to elevated seas and strong easterly winds. Easterly
long period swells combined with the strong winds will result in a
high risk of rip currents through at least this evening, and
perhaps into Saturday. Minor coastal flooding will be possible
along barrier islands as well due to the persistent easterly
fetch, especially during high tides.

LONG TERM (Sunday through Friday)...

Mid level short wave will lift off to the east through Sunday
tapering rain chances from west to east with lingering chances
across the Victoria Crossroads and gulf waters by Sunday night.
Lately, models have trended on keeping moisture lingering behind the
exiting system but with no surface boundary or strong mid level
support, will keep only slight chances through Monday removing POPs
for Monday night. Most locations should remain dry through that
period. The next focus comes in the form of a cold front. Models
develop another longwave trough to dig through the Rockies and swing
east across the high plains Monday before lifting off to the
northeast quickly Monday night Tuesday. This trough will push the
surface cold front south toward South Texas during the
Tuesday/Wednesday time frame. Timing and positioning of this
front continue to change between model runs as currently models
continue to slow down the timing and put the front more into a
Tuesday night/Wednesday morning period before stalling the front
along the coast. However, midlevel positioning of the trough seems
to be a bit farther south than yesterday which may be enough to
push the surface boundary offshore. This thinking actually follows
along with what the ECMWF is producing with drier conditions by
Thursday. However, the GFS maintains the stalled boundary along
the coast keeping daily rain chances through the week. For now,
with PWATs ahead of the front Tues/Wed increasing up to 1.5
inches, will continue Chance POPs. Outside of Wed, due to low
confidence, will maintain only slight chances (leaning toward the
ECMWF) despite GFS wanting to keep high PWATs across the region.
Want to see a more consistent trend to develop between the models
before increasing POPs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    61  70  63  77  66  /  20  80  70  30  10
Victoria          55  67  61  75  67  /  20  80  80  50  10
Laredo            57  66  60  78  64  /  30  90  40  20  10
Alice             58  69  61  79  64  /  30  90  70  30  10
Rockport          61  69  65  76  67  /  20  80  80  40  10
Cotulla           54  64  59  77  63  /  30  90  50  20  10
Kingsville        60  70  62  80  65  /  30  90  70  30  10
Navy Corpus       63  70  65  75  68  /  20  80  80  40  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 PM CST Saturday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

GW/86...AVIATION
Hazardous weather outlook, Mar 3, 5:58 PM CST, 10 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
558 PM CST Fri Mar 3 2017

TXZ229>234-239>247-041200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
558 PM CST Fri Mar 3 2017

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

Through midnight...there is a high risk for Rip Currents today
along Gulf- facing beaches. Minor tidal overflow anticipated along
the Coasts of Nueces and Kleberg counties near the times of high
tide today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to widespread showers with moderate rainfall will be
possible over South Texas Saturday and Sunday. Isolated to scattered
thunderstorms will be possible Tuesday and Wednesday.

The rip current risk will become elevated again on Saturday due to
high period swells on moderate to strong onshore flow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-041200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
558 PM CST Fri Mar 3 2017

This hazardous weather outlook is for the Middle Texas Coastal
Waters.

.DAY ONE...Tonight

Small Craft Advisory conditions are in effect for the Coastal
Waters today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to widespread showers with moderate rainfall will be
possible over the waters Saturday and Sunday. Isolated to
scattered thunderstorms will be possible Tuesday and Wednesday.

Small craft advisory conditions are expected to continue through the
weekend into early next week as the pressure gradient will remain
strong near a coastal trough and seas remain elevated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GW/WC/LK

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:18 AM CSTCoastal Flood AdvisoryCRPKleberg, Nueces14 hr
Mar 4, 5:56 PM CSTSpecial Marine WarningCRP94 min

Nearby

Rip Current Statements in Texas, 2017Every rip current statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.